MAUDE Adverse Event Report: GYRUS ACMI, INC CUT/FCP,5MM/33CM DES III (5/PK); CUT/FCP,5MM/33CM DES III (5/PK)

GYRUS ACMI, INC CUT/FCP,5MM/33CM DES III (5/PK); CUT/FCP,5MM/33CM DES III (5/PK)
Model Number 3006
Medical Device Problem Codes Device Damaged Prior to Receipt by User (1570); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One box of everest bipolar cutting forceps ref.3006, lot# fr969720, containing only 3 devices instead of five as indicated on its label was received for evaluation.Visual inspection of the original outer box found minor crushes at one corner and on the side.However, all the packaging trays were severely damaged, cracked open, and top cover partially peeled off.Two (2) trays were damaged at the handle side, and on the distal area.Further inspection found adhesive on trays' edges indicating the trays were sealed properly.It was noted that all the forceps are still intact without any physical damage on them.Additionally, one (1) of the trays found no damage at the handle area, however, a brown stain inside where the handle's ratchet located was noted.Packaging was damaged at the distal end area not at handle area where the stain located.Based on the evaluation findings, the reported issue likely due to mishandling.This report will be supplemented accordingly following investigations.
 
Event or Problem Description
It was reported that the device packaging was damaged.The forceps were not damaged inside the packaging.The issue occurred during a receipt inspection.The intended procedure was completed with another device.There was no patient involvement, no user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.All records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.Based on investigations, it was concluded that the stain found on the returned device looks like a smudge that could have came from production line personnel's gloves during silicon application which also had iron material on it.The stain was material tested in a lab and found that the brown stain was confirmed to be some combination of silicon and iron oxide.A possible root cause for the stain could have been from a contamination during the production line process.The production line does use silicon and there is also some production equipment with steel parts that may have been the source of the iron oxide.However, while there is no definitive source from the stain, this is the likely possibility.Olympus will continue to monitor the field performance and production of this device.

Brand Name
CUT/FCP,5MM/33CM DES III (5/PK)
Common Device Name
CUT/FCP,5MM/33CM DES III (5/PK)
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11482294
Report Number3011050570-2021-00052
Device Sequence Number3625112
Product Code GEI
UDI-Device Identifier00821925035898
UDI-Public00821925035898
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K023492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3006
Device Catalogue Number3006
Device Lot NumberFR969720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1